Rash and multiorgan dysfunction following lamotrigine: could genetic be involved?
- Autori: Provenzani, A.; Labbozzetta, M.; NOTARBARTOLO DI VILLAROSA, M.; Poma, P.; Polidori, P.; Vizzini, G.; D'Alessandro, N.
- Anno di pubblicazione: 2015
- Tipologia: Articolo in rivista (Articolo in rivista)
- OA Link: http://hdl.handle.net/10447/147599
We report the case of a 38-year-old woman treated with lamotrigine who experienced multi-organ dysfunction. The patient received the drug at the dose of 100 mg per day. One week later, the treatment was suspended because of an extensive body rash. Twenty-four hours later, the patient appeared drowsy and stuporous and was hospitalized. On the fifth day, the patient was admitted with a clinical picture of acute multi-organ failure in our Institute, where, she, despite the support of vital functions with vasoactive drugs, continuous hemofiltration and ventilation with oxygen, died. Serum lamotrigine concentration was measured 110 h after its last dose and the drug resulted to be still present at 1 mg/L. The patient was homozygous for the UGT1A4-70C and UGT2B7-161C alleles and heterozygous for the UGT2B7-372A>G polymorphism. Regarding ABCB1 the patient showed the 3435CC, 2677GT and 1236CT genotypes.